Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 15, 2009, 6:07 AM CDT for Callaway County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 6:07 AM CDT (11:07 UTC)
- Expired
- Jun 15, 2009, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Callaway County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:35 AM CDT | FLASH FLOOD | 1 W Auxvasse, MO | SEVERAL SPOTS ALONG COUNTY ROADS 261 AND 262 FLOODED. |
| Jun 15, 7:35 AM CDT | FLASH FLOOD | 4 Wsw Auxvasse, MO | CORNER OF COUNTY ROADS 260 AND 245 FLOODED. |
| Jun 15, 7:35 AM CDT | FLASH FLOOD | 8 S Mexico, MO | HIGHWAY 54 FLOODED ... ROAD IS NOT CLOSED BUT REPORTED TO BE IMPASSABLE. |
| Jun 15, 10:00 AM CDT | FLASH FLOOD | Auxvasse, MO | MANY ROADS CLOSED...HWY 54 SOUTH OF KINGDOM CITY...NORTH OUTER ROAD 3 MILES E OF WILLIAMSVILLE...SOUTH OUTER ROAD BETWEEN MILE MARKERS 150 AND 151...COUNTY ROAD FF AT AUXVASSE CREEK...COUNTY ROAD D AT SEVERAL LOCATIONS...COUNTY ROADS 261 AND 262 AT SEVERAL LOC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 151107
FFWLSX
MOC027-151700-
/O.NEW.KLSX.FF.W.0042.090615T1107Z-090615T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL NOON CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUXVASSE...SHAMROCK AND WILLIAMSBURG.
RADAR HAS ESTIMATED THAT AROUND 2 INCHES OF RAINFALL HAS FALLEN OVER
THE AREA IN A LITTLE OVER AN HOUR...AND ADDITIONAL STORMS CONTAINING
HEAVY RAINFALL ARE EXPECTED TO MOVE OVER THE AREA WITHIN THE NEXT
HOUR OR TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3906 9166 3892 9164 3881 9165 3889 9206
3907 9208
$$
TES1 follow-up statement
000
WGUS73 KLSX 151458
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT MON JUN 15 2009
MOC027-151700-
/O.CON.KLSX.FF.W.0042.000000T0000Z-090615T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALLAWAY MO-
958 AM CDT MON JUN 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN CALLAWAY COUNTY
UNTIL NOON CDT...
AT 949 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT RAIN IN EXCESS OF 3 INCHES HAD FALLEN...IN A BAND ALONG AND
JUST NORTH OF THE INTERSTATE 70 CORRIDOR. WHILE THUNDERSTORMS HAVE
TAPERED OFF FOR THE MOMENT...THERE IS MORE RAIN MOVING INTO THE AREA
FROM THE WEST. ADDITIONAL HEAVY RAINFALL IS LIKELY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...AUXVASSE...SHAMROCK AND WILLIAMSBURG.
THE CALLAWAY COUNTY SHERIFF DEPARTMENT REPORTED ROAD CLOSURES ON
HIGHWAY 54 NEAR KINGDOM CITY...THE NORTH OUTER ROAD 3 MILES EAST OF
WILLIAMSBURG...THE SOUTH OUTER ROAD BETWEEN MILE MARKERS 150 AND
151...COUNTY ROAD FF AT AUXVASSE CREEK...COUNTY ROAD D IN SEVERAL
LOCATIONS...AND COUNTY ROADS 261 AND 262 IN SEVERAL LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3906 9166 3892 9164 3881 9165 3889 9206
3907 9208
$$
CARNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:40 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 15, 4:40 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT MON JUN 15 2009 .DISCUSSION... /440 AM CDT MON JUN 15 2009/ THE MAIN WX STORY THE NEXT COUPLE OF DAYS WILL BE THE SEVERAL ROUNDS OF TSRA...WITH THE POTENTIAL NOT ONLY FOR SEVERE BUT ALSO FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. ONCE THIS PASSES BY MID WEEK...THEN LOOK FOR SUMMERTIME HEAT AND HUMIDITY TO ENTER OUR REGION EVEN IF FOR A RELATIVELY BRIEF PERIOD. CLASSIC SETUP FOR HEAVY RAINFALL WITH AN UNDERLYING THEME ALSO FOR SEVERE WX POTENTIAL NOW IN PLACE ACROSS THE MID MS VALLEY WITH A STALLED OUT SFC FRONTAL BOUNDARY ATTM EXPECTED TO SLOWLY DRIFT NEWD AS A WRMFNT LATER TONIGHT AND INTO TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE VERY MOIST AND UNSTABLE AIR ALOFT NEAR THE FRONT AND CREATE PRIMARILY TWO MAIN EPISODES FOR TSRA. THE FIRST IS NOW ONGOING AND WILL CONTINUE THRU AT LEAST EARLY THIS AFTERNOON WITH LINGERING SCT CONVECTION CONTINUING INTO THE EARLY EVENING HOURS. AFTER A BRIEF RESPITE FROM THE WX...LOOK FOR ROUND TWO TO FIRE UP BY LATE EVENING EITHER OVER CNTRL AND WRN MO AND THEN QUICKLY SPREAD TO MUCH OF THE REST OF THE FA OVERNIGHT TONIGHT. THIS WILL THEN CONTINUE THRU AT LEAST TUESDAY MORNING... BECOMING MORE SCT IN COVERAGE HEADING INTO TUESDAY AFTN/EVENING. HEAVY RAINFALL POTENTIAL IS MAIN CONCERN WITH THIS SETUP...AND AFTER SOME CONSIDERATION HAVE DECIDED TO HOLD OFF ON ANY FFA THIS PACKAGE. CURRENTLY FEEL THAT WITH MODERATELY HI FFG VALUES OVER MUCH OF THE FFA THAT THIS EPISODE TODAY WILL INSTEAD BE A /TABLE SETTER/ FOR A POTENTIALLY MORE WIDESPREAD FLASH FLOOD EVENT LATER TONIGHT AND TUESDAY MORNING WITH ROUND TWO. GIVEN THE COMPLEXITIES INVOLVED IN TRYING TO NAIL DOWN SPECIFICS WITH MCS EVENTS...WILL DEFER TO THE DAY SHIFT FOR A POSSIBLE FFA ISSUANCE AFTER WE GET A BETTER HANDLE ON NOT ONLY WHAT FALLS TODAY BUT WHERE ROUND TWO WILL GET GOING TONIGHT. ONCE WE GET THE RAIN ALL OUT OF HERE...THE HEAT WILL THEN BUILD AS H500 RIDGE GETS ITS OPPORTUNITY TO BUILD IN AS NRN CONUS TROF PUSHES OFF TO THE E. BY THURSDAY...A PRETTY GOOD SETUP FOR VERY WARM TEMPS WITH SWLY SFC WINDS IN THE WAKE OF THE WRMFNT PUSHING N...A STRONG MID LEVEL CAP WHERE H700 TEMPS ARE AROUND +13C WHICH SHOULD EFFECTIVELY PREVENT MUCH IN THE WAY OF ANY PCPN...AND DRY RH VALUES THRU THE COLUMN. H850 TEMPS WILL BE AROUND +23 TO +24C BY THURSDAY AFTERNOON...AND THIS ALL POINTS TO WIDESPREAD MAX TEMPS IN THE MID 90S WITH STL CITY FLIRTING WITH UPPER 90S. COMBINED WITH THE HUMIDITY...HEAT INDICES LIKELY WILL EXCEED 100F FOR THE FIRST TIME THIS YEAR AND PERHAPS 105F IN STL CITY. STAY TUNED. TES && .AVIATION... /1157 PM CDT SUN JUN 14 2009/ FOR THE 06Z TAFS...CONVECTION BEGINNING TO FIRE ALONG NOSE OF LLJ OVER NWN MO. LOCAL WRF SEEMS TO HAVE BEST HANDLE ON THIS... BRINGING CONVECTION INTO KCOU BY 09Z AND INTO KSTL BY AROUND 12Z. CONVECTION SHOULD STAY JUST TO THE SOUTH OF KUIN...SO HAVE KEPT DRY FOR THIS ISSUANCE. TO THE SOUTH HOWEVER...SUCCESSIVE ROUNDS OF CONVECTION MAY PERSIST WELL INTO THE AFTERNOON...AND HAVE HINTED AT THIS WITH VCTS UNTIL 20Z AT KCOU AND 22Z AT KSTL AND KSUS. BROWNING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 4:00 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT MON JUN 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 400 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED...PRIMARILY THROUGH EARLY THIS AFTERNOON AND AGAIN FROM LATE THIS EVENING THROUGH LATE TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING WILL BE A CONCERN. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON TUESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING WILL BE A CONCERN AS 2 TO LOCALLY 4 INCHES OF RAINFALL APPEAR LIKELY ACROSS THE AREA DURING THIS PERIOD. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. ADDITIONALLY...HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE ON THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE MAINLY FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS THE ST. LOUIS METRO AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:41 AM CDT | Flash Flood Warning | LSX | Montgomery, Warren | 6 hr |
| Jun 15, 8:28 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| Jun 15, 8:54 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jun 15, 9:03 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds | 42 min |
| Jun 15, 9:09 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 15, 9:44 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Saint Francois | 46 min |
| Jun 15, 10:25 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 50 min |
| Jun 15, 11:25 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 50 min |
| Jun 15, 12:03 PM CDT | Areal Flood Advisory | LSX | Crawford | 6 hr |
| Jun 15, 12:05 PM CDT | Tornado Warning | LSX | Reynolds | 25 min |
| Jun 15, 12:27 PM CDT | Tornado Warning | LSX | Reynolds | 33 min |
| Jun 15, 12:55 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 50 min |
| Jun 15, 3:01 PM CDT | Areal Flood Warning | LSX | Saint Charles, Saint Louis | 4 hr |
| Jun 15, 3:42 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 20 hr |
| Jun 15, 5:53 PM CDT | River Flood Warning | LSX | Reynolds | 51 hr |
| Jun 15, 6:39 PM CDT | Areal Flood Warning | LSX | Saint Charles | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.